Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 105, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 4, 2008, 12:27 PM EDT for Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2008, 12:27 PM EDT (16:27 UTC)
- Expired
- Jul 4, 2008, 1:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2722 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 041628
SVRMFL
FLC099-041700-
/O.NEW.KMFL.SV.W.0105.080704T1627Z-080704T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1227 PM EDT FRI JUL 4 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 100 PM EDT
* AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HAVERHILL...AND MOVING
SOUTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
PORT OF PALM BEACH...
WEST PALM BEACH...
PALM BEACH...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2674 8003 2666 8002 2661 8003 2661 8004
2672 8018 2679 8013 2678 8005 2676 8003
2675 8003 2675 8002
TIME...MOT...LOC 1627Z 295DEG 9KT 2672 8010
$$
602 follow-up statements
000
WWUS52 KMFL 041644
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1243 PM EDT FRI JUL 4 2008
FLC099-041700-
/O.CON.KMFL.SV.W.0105.000000T0000Z-080704T1700Z/
PALM BEACH FL-
1243 PM EDT FRI JUL 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...
AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WEST PALM BEACH...MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST PALM BEACH...
PALM BEACH...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2666 8003 2661 8003 2661 8004 2671 8016
2676 8013 2673 8006 2672 8006 2671 8005
2666 8002
TIME...MOT...LOC 1643Z 295DEG 9KT 2670 8006
$$
60000
WWUS52 KMFL 041654
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1254 PM EDT FRI JUL 4 2008
FLC099-041704-
/O.EXP.KMFL.SV.W.0105.000000T0000Z-080704T1700Z/
PALM BEACH FL-
1254 PM EDT FRI JUL 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
HAS EXPIRED...
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2666 8003 2661 8003 2661 8004 2671 8016
2676 8013 2673 8006 2672 8006 2671 8005
2666 8002
TIME...MOT...LOC 1654Z 295DEG 9KT 2669 8003
$$
60What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:35 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 4, 10:35 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1035 AM EDT FRI JUL 4 2008 .UPDATE...12Z MIA SOUNDING TODAY SHOWS SLIGHTLY MORE STABLE CONDITIONS THAN 24 HRS AGO (THURSDAY) WITH WARMER 500 MB TEMPS AND LOWER CAPE (AFTER A MODIFIED SOUNDING FOR AFTERNOON CONDITIONS) BUT STILL UNSTABLE ENOUGH TO RESULT IN SHWRS/TSTMS DEVELOPING OVER THE AREA DURING AFTERNOON HOURS. IN FACT K INDEX IS HIGHER, WHICH COULD INDICATE SCT TO NMRS DEVELOPMENT. HOWEVER, THE POTENTIAL FOR STRONG MICROBURSTS IS SLIGHTLY LOWER THAN YESTERDAYS AS THERE IS NO REAL (ACTUALLY SMALLER AREA) ELEVATED SOURCE OF DRY AIR. LOCAL CALCULATIONS SUGGEST MAX DOWNDRAFT POTENTIAL OF 30 TO 40 MPH, BUT WILL STRETCH IT A LITTLE BIT AND KEEP THE MENTIONING OF GUSTS UP TO 50 TO 55 MPH IN THE HWO WITH THE STRONGEST STORMS THAT DEVELOP THIS AFTERNOON. PW VALUE IS HIGHER TODAY (1.82 INCHES) AND EXPECTED STORM MOTION SLIGHTLY SLOWER, SO WL EXPECT LOCALLY HEAVY DOWNPOURS WITH ANY STORM. SINCE THE LOW LVL FLOW IS MAINLY ESE, THIS WILL TEND TO KEEP INITIAL CONVECTIVE ACTIVITY AWAY FROM THE ERN METRO AREAS IN BROWARD/MIAMI-DADE, BUT THE MEAN STEERING FLOW WILL STILL PUSH THE STORMS SLOWLY NORTHEAST, ONCE THEY DEVELOP. WEST COAST SEA BREEZE MAY DEVELOP AGAIN AND KEEP STORMS EAST OF NAPLES METRO AREA, THUS LOWER POPS ARE INDICATED FOR NAPLES. CURRENT FORECAST PACKAGE CALLS FOR SCT TO LIKELY POPS, ESPECIALLY ACROSS THE INTERIOR, AND THE CURRENT HWO CALLS FOR A FEW STRONG STORMS, THEREFORE, CHANGES ARE NOT NEEDED AT THIS TIME. RGH .AVIATION... THE CONTINUING PRESENCE OF THE UPPER LEVEL TROUGH IN THE GULF WILL HELP TO ENHANCE CONVECTION THIS AFTERNOON. WEAK LOW LEVEL EASTERLY FLOW WILL ALLOW SHOWERS/TSTORMS TO FORM INLAND ALONG THE EAST COAST IN THE EARLY AFTERNOON...WITH WESTERLY STEERING FLOW BRINGING THE CONVECTION IN THE VICINITY OF OR ACROSS THE EAST COAST TERMINALS LATER IN THE AFTERNOON AND EARLY EVENING. TERMINAL KAPF SHOULD ALSO BE IMPACTED BY THUNDERSTORM ACTIVITY THIS AFTERNOON. ALL TERMINALS MAY EXPERIENCE PERIODS OF MVFR CONDITIONS...WITH IFR CONDITIONS POSSIBLE IN BRIEF PERIODS. && .PREV DISCUSSION... /ISSUED 451 AM EDT FRI JUL 4 2008/ DISCUSSION...THIS INDEPENDENCE DAY IS EXPECTED TO FEATURE VERY SIMILAR WEATHER CONDITIONS AS WERE EXPERIENCED YESTERDAY. SURFACE RIDGE OF HIGH PRESSURE OVER SOUTH CENTRAL FL WILL ALLOW FOR A PREVAILING E-SE LOW LEVEL WIND FLOW...BUT SLIGHTLY VEERED CLOSER TO THE RIDGE AXIS ACROSS THE LAKE REGION TO PALM BEACH COUNTY. FLOW WILL BE LIGHT ENOUGH TO ALLOW FOR SEA BREEZES TO PUSH INLAND AT BOTH COASTS. THE RESULT IS AN EXPECTATION OF CONVECTION FOCUSING ACROSS INLAND AREAS THIS AFTERNOON. FOLLOWED VERY CLOSELY TO THE WRF-NMM MODEL WHICH HAS HAD AN EXCELLENT HANDLE ON GENERAL PLACEMENT OF CONVECTION LATELY. THIS MODEL SHOWS THE EAST COAST SEA BREEZE BECOMING WELL ESTABLISHED LATE IN THE DAY...LEAVING CONDITIONS DRY ACROSS THE EAST COAST METRO AREAS FROM LATE AFTERNOON THROUGH THE NIGHT...BODING WELL FOR FIREWORK DISPLAYS. CONVECTION WILL WANE THIS EVENING OVER THE WESTERN HALF OF THE AREA...AND MUCH OF IT SHOULD BE DISSIPATED IN TIME FOR FIREWORKS. AN INCOMING SHORTWAVE TROUGH OVER THE NE GULF WILL MOVE ACROSS THE AREA DURING PEAK HEATING. THESE CAN BE TROUBLE MAKERS IN FLA IN THE SUMMERTIME. NO ACARS SOUNDINGS ARE CURRENTLY AVAILABLE ACROSS FL EARLY THIS MORNING...BUT FCST SOUNDINGS FROM BOTH THE GFS AND NAM SHOW WARMING MID LEVELS WITH WEAKER LAPSE RATES...AS WELL AS AN ABSENT OF A GOOD DRY LAYER. THEREFORE...WILL DEPICT ONLY STRONG STORMS IN THE HAZARDOUS WEATHER OUTLOOK ATTM. DAY SHIFT CAN BETTER ASSESS IF THERE IS ANY SEVERE POTENTIAL WITH THE 12Z SOUNDINGS. AGAIN...FOCUS FOR STORMS IS EXPECTED TO BE INLAND AWAY FROM BOTH COASTS. THE RIDGE WILL MOVE INTO NORTH FLORIDA BY SUNDAY...THEN REMAIN THERE THROUGH EARLY NEXT WEEK...POSSIBLY MOVING BACK SOUTH MID WEEK...BUT STILL IT LOOKS TO RESIDE NORTH OF THE LOCAL AREA THROUGH THE PERIOD. THIS WILL MAINTAIN A PREVAILING E-SE WIND FLOW WITH FOCUS OF CONVECTION BEING ACROSS INTERIOR/GULF COASTAL LOCALES. ONLY SIGNIFICANT CHANGES TO LATER PERIODS IN THE FCST WAS TO INCREASE POPS FOR LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. GFS...NAM...AND THE ECMWF ALL SHOW A LOW LEVEL TROUGH MOVING ACROSS THE AREA ON SUNDAY FROM THE SOUTHEAST...WITH INCREASING CONVERGENCE/MOISTURE...PWATS CLIMBING ABOVE 2 INCHES. GFS/NAM SHOW LIKELY POPS...AND CANNOT ARGUE WITH THIS...SO INCREASED POPS TO LIKELY ALL AREAS FOR SUNDAY. ALTHOUGH FLOW WILL BE E-SE...EXPECT SHRA/TSRA TO MOVE ONSHORE THE EAST COAST...SO ANYWHERE IS PRONE TO NUMEROUS SHRA/TSRA ON SUNDAY. REST OF PERIOD SHOULD FEATURE A TYPICAL SUMMERTIME PATTERN OF MAINLY AFTERNOON CONVECTION...WITH FOCUS INTERIOR/GULF COAST. MARINE...WINDS LESS THAN 15 KT AND SEAS 4 FT OR LESS WILL PREVAIL THROUGH THE PERIOD. PREVAILING WINDS WILL BE FROM THE E-SE. FIRE WEATHER...NO CONCERNS DUE TO HIGH MOISTURE LEVELS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 74 89 76 / 50 20 40 40 FORT LAUDERDALE 88 78 87 77 / 40 20 40 40 MIAMI 89 78 88 76 / 40 20 40 40 NAPLES 90 73 90 73 / 40 30 60 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...04/AT SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Jul 4, 4:43 AM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 443 AM EDT FRI JUL 4 2008 FLZ063-066>075-168-172>174-042045- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 431 AM EDT FRI JUL 4 2008 ...HIGH RISK OF WATERSPOUTS OVER THE ATLANTIC THIS MORNING... ...NUMEROUS STORMS TODAY WITH SOME STRONG OVER THE INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS SOUTH FLORIDA AND THE COASTAL WATERS, HOWEVER MOST ACTIVITY IS EXPECTED TO OCCUR ACROSS THE INTERIOR SECTIONS. GUSTY WINDS, SMALL HAIL, HEAVY RAINFALL, AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY, ALBEIT ISOLATED, AND MAINLY OVER INTERIOR LOCATIONS. WATERSPOUTS: FAVORABLE CONDITIONS EXIST THIS MORNING FOR WATERSPOUT DEVELOPMENT. THE HIGHEST CHANCE WILL OCCUR ACROSS THE ATLANTIC WATERS, HOWEVER A SLIGHT CHANCE WILL EXIST ACROSS THE GULF WATERS AS WELL. WIND: WIND GUSTS TO AROUND 55 MPH MAY BE POSSIBLE WITH ANY STRONG STORM THAT DOES DEVELOP TODAY. HAIL: SMALL HAIL TO AROUND DIME SIZE MAY BE POSSIBLE WITH ANY STRONG STORM THAT DOES DEVELOP TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY THROUGH THE PERIOD, WITH ACTIVITY LIKELY TO BE MOST CONCENTRATED ACROSS THE INTERIOR PORTIONS AND ACROSS THE GULF COAST FROM THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, YET SPOTTERS ARE STILL ENCOURAGED TO REPORT ANY HAIL OR HIGH WIND GUSTS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 4, 12:17 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1217 PM EDT FRI JUL 4 2008
FLZ068-168-041645-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
1217 PM EDT FRI JUL 4 2008
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN PALM BEACH COUNTY...
AT 1216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALM BEACH GARDENS
TO PORT OF PALM BEACH TO WEST PALM BEACH...MOVING SOUTHEAST AT 11
MPH.
THESE STORMS WILL AFFECT...
RIVIERA BEACH...
PORT OF PALM BEACH...
WEST PALM BEACH...
PALM BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2671 8017 2684 8015 2682 8005 2681 8005
2682 8004 2681 8002 2678 8002 2677 8003
2678 8005 2676 8003 2668 8003
TIME...MOT...LOC 1617Z 298DEG 9KT 2683 8009 2676 8006
2671 8008
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:17 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jul 4, 12:50 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Jul 4, 1:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Jul 4, 2:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Jul 4, 2:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Jul 4, 3:02 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jul 4, 3:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Jul 4, 3:24 PM EDT | Special Weather Statement | MFL | Collier | 21 min |
| Jul 4, 3:53 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jul 4, 4:19 PM EDT | Special Weather Statement | MFL | Collier | 26 min |
| Jul 4, 4:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jul 4, 4:39 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Jul 4, 4:52 PM EDT | Special Weather Statement | MFL | Collier | 23 min |
| Jul 4, 5:16 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Jul 4, 5:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Jul 4, 5:45 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Jul 4, 6:14 PM EDT | Special Weather Statement | MFL | Monroe | 46 min |
| Jul 4, 7:08 PM EDT | Special Weather Statement | MFL | Monroe | 22 min |
| Jul 4, 7:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jul 4, 7:55 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.